The non-linear vibration of FGM truncated conical shells


Sofiyev A.

COMPOSITE STRUCTURES, vol.94, no.7, pp.2237-2245, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 94 Issue: 7
  • Publication Date: 2012
  • Doi Number: 10.1016/j.compstruct.2012.02.005
  • Title of Journal : COMPOSITE STRUCTURES
  • Page Numbers: pp.2237-2245

Abstract

In this study, the non-linear vibration of truncated conical shells made of functionally graded materials (FGMs) has been investigated using the large deformation theory with von Karman-Donnell-type of kinematic non-linearity. The material properties of FGMs are assumed to vary continuously through the thickness of the shell. The fundamental relations, the non-linear motion and compatibility equations of the FGM truncated conical shell are derived. By using Superposition method, Galerkin method and Harmonic balance method, the non-linear vibration of an FGM truncated conical shell is analyzed. Finally, the influences of compositional profiles and variation of shell geometry on the dimensionless non-linear frequency parameter and the variation of ratio of the non-linear frequency to the linear frequency are investigated. The present results are compared with the available data for a special case. (C) 2012 Elsevier Ltd. All rights reserved.